MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 20 MM

STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 20 MM
Model Number 62-02323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that after the distraction was completed successfully, the patient experienced infection at the posterior port where distractor was activated.Additional surgery was completed to assist with resolving of infection.No other information is known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Due to the nature of the complaint, no visual, functional or dimensional inspections were performed.This report is based on received information only.For infection complaints, expanded investigations are performed to assure that neither the complained device nor all related manufacturing process steps have caused or contributed to the reported event.All results were documented within the ¿infection complaints - checklist investigator¿ (cmfqf 13-002).No discrepancies were found.To gain more information about the complained event the ¿infection complaints checklist customer¿ (cmfqf 13-003) was forwarded to the sales rep.It was assumed that the stryker device could be the reason for the infection because it was implanted near the open port that was infected.Infection is a known adverse event related to this procedure.In general, infections, foreign body reactions and inflammations following the insertion of implants are well known adverse events associated with these procedures.They are well documented in the instruction for use and have been considered in the risk evaluation of the relevant stryker product.This type of adverse event may rather be clinically related than implant related.Overall, the benefits of this product to the patient were found to outweigh the possible occurrence of inflammations.Therefore, inflammations at implant sites are considered a risk which is induced by the procedure but does not exceed the benefits involved.Furthermore, the reported event was discussed with the related r&d engineer.Because of the surgeon put a red rubber catheter over the distractor to help ensure port remains open to allow drainage, there might be the chance that the infection organism came through the open skin.Indications for a design, material or manufacturing related issue could not be found in the investigation.H3 other text : implanted.

Brand Name
PEDIATRIC MANDIBULAR DISTRACTOR 2, 3X3 RIGHT PLATES, 20 MM
Common Device Name
DISTRACTOR
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key12380479
Report Number0008010177-2021-00042
Device Sequence Number3601853
Product Code MQN
UDI-Device Identifier07613327291315
UDI-Public07613327291315
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number62-02323
Device Catalogue Number62-02323
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;